Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 12, 2014, 11:38 PM EDT for Watauga County, Wilkes County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2014, 11:38 PM EDT (03:38 UTC)
- Expired
- Sep 13, 2014, 5:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WGUS51 KRNK 130338
FFWRNK
NCC189-193-130930-
/O.NEW.KRNK.FF.W.0021.140913T0338Z-140913T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT FRI SEP 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHEASTERN WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 530 AM EDT
* AT 1132 PM EDT...DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN
DURING THE PAST FEW HOURS WITHIN THE WARNED AREA. RADAR ESTIMATES
THAT RAINFALL OF 2 TO 3 INCHES...LOCALLY MORE...HAS BEEN COMMON
BETWEEN AHO...DARBY...AND ELKVILLE. ADDITIONAL MODERATE TO HEAVY
RAIN WAS MOVING INTO THE REGION FROM THE SOUTHWEST. THE GROUND IS
COMPLETELY SATURATED IN THIS AREA AND ADDITIONAL HEAVY RAINFALL
WILL RESULT IN EXCESSIVE RUNOFF. FLOODING WAS REPORTED WHEN THIS
RAIN AREA MOVED THROUGH BURKE COUNTY EARLIER THIS EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
DARBY...
AND BUCK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITHIN THE WARNED
AREA DURING THE NEXT 3 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3610 8151 3612 8155 3612 8167
3624 8149 3628 8141 3606 8098 3603 8107
3604 8114 3604 8120 3603 8127 3600 8132
$$
RAB3 follow-up statements
667
WGUS71 KRNK 130442
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1242 AM EDT SAT SEP 13 2014
NCC189-193-130930-
/O.CON.KRNK.FF.W.0021.000000T0000Z-140913T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-
1242 AM EDT SAT SEP 13 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHWESTERN WILKES AND FAR SOUTHEASTERN WATAUGA COUNTIES...
AT 1241 AM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN WAS STILL FALLING OVER THE AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY IF IT HAS NOT ALREADY BEGUN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
DARBY...
AND BUCK.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3610 8151 3612 8155 3612 8167
3624 8149 3628 8141 3606 8098 3603 8107
3604 8114 3604 8120 3603 8127 3600 8132
$$
SK384
WGUS71 KRNK 130654
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 AM EDT SAT SEP 13 2014
NCC189-193-130930-
/O.CON.KRNK.FF.W.0021.000000T0000Z-140913T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-
254 AM EDT SAT SEP 13 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHWESTERN WILKES AND SOUTHEASTERN WATAUGA COUNTIES...
AT 250 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS TEMPORARILY MOVED AWAY
FROM THE WARNED AREA...HOWEVER ADDITIONAL MODERATE RAIN IS MOVING NORTHEAST
TOWARD SOUTHERN WILKES COUNTY. WHILE NO FLASH FLOODING HAS BEEN REPORTED SO FAR...
THERE IS STILL A THREAT IN THE AREA...ESPECIALLY ALONG ELK CREEK AND DUGGER CREEK.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
DARBY...
AND BUCK.
ADDITIONAL RAINFALL OF ONE HALF INCH TO ONE INCH IS STILL POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3610 8151 3612 8155 3612 8167
3624 8149 3628 8141 3606 8098 3603 8107
3604 8114 3604 8120 3603 8127 3600 8132
$$
SK661
WGUS71 KRNK 130829
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 AM EDT SAT SEP 13 2014
NCC189-193-130839-
/O.CAN.KRNK.FF.W.0021.000000T0000Z-140913T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-
429 AM EDT SAT SEP 13 2014
...THE FLASH FLOOD WARNING FOR
SOUTHWESTERN WILKES AND SOUTHEASTERN WATAUGA COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3610 8151 3612 8155 3612 8167
3624 8149 3628 8141 3606 8098 3603 8107
3604 8114 3604 8120 3603 8127 3600 8132
$$
SKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 9:55 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 12, 9:55 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 955 PM EDT FRI SEP 12 2014 .SYNOPSIS... A WEAK STATIONARY FRONT WILL REMAIN SOUTH OF THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK. A WAVE OF LOW PRESSURE WILL RIPPLE EAST ALONG THE FRONT LATER TONIGHT AND SATURDAY BRINGING MORE WIDESPREAD RAINFALL INTO SATURDAY AFTERNOON. STRONG HIGH PRESSURE WILL FINALLY START TO BUILD INTO THE REGION FROM THE NORTH BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 955 PM EDT FRIDAY... SHOWERS CONTINUE TO PERSIST MAINLY WEST OF THE BLUE RIDGE...WHILE A FEW THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE CWA IN NORTH CAROLINA. SLIGHT CHANCES OF THUNDER WAS KEPT IN THE GRIDS ACROSS NORTH CAROLINA...BUT NO OTHER CHANGES WERE MADE TO THE POPS. TEMPERATURES WERE TWEAKED A LITTLE IN RESPONSE TO THE LATEST TRENDS. THE MOIST GROUND AND LOW CLOUD CEILINGS WILL ALSO PROVIDE AREAS OF FOG AND DRIZZLE. OVERALL...IT WILL BE QUITE A WET NIGHT ACROSS THE AREA...AS PORTRAYED BY THE ABNORMALLY HIGH PRECIPITABLE WATER VALUE OF 1.67 INCHES FROM THE 00Z RNK SOUNDING. AS OF 245 PM EDT FRIDAY... UPPER LOW CLOSES OFF OVER THE UPPER MISSISSIPPI VALLEY BY THIS EVENING...THEN BEGINS TO CROSS EAST THROUGH THE GREAT LAKES TONIGHT AND SATURDAY. UPPER RIDGE REMAINS ELONGATED FROM THE SOUTHEAST COAST INTO THE SOUTHERN PLAINS. THE FORECAST AREA WILL STAY IN THE SOUTH- SOUTHWEST FLOW BETWEEN THESE TWO FEATURES. AT THE SURFACE LOW PRESSURE WILL DEVELOP ALONG A STALLED FRONT OVER MISSISSIPPI AND ALABAMA AND MOVE NORTHEAST INTO THE MID ATLANTIC REGION BY SATURDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SATURDAY. SYNOPTIC SCALE LIFT IS STRONG BY LATE TONIGHT THROUGH SATURDAY AFTERNOON WHEN FORECAST GETS INTO THE RIGHT REAR QUADRANT OF A 110 KNOT UPPER JET. THE APPROACHING SURFACE LOW WILL ENHANCE THE EAST WINDS AND LIFT ALONG THE LEE OF THE APPALACHIANS. MODELS WERE SHOWING GOOD ISENTROPIC LIFT ON THE 300K LAYER...ESPECIALLY FROM 06Z/2AM TO 12Z/8AM TONIGHT. PLENTY OF MOISTURE AVAILABLE. TOTAL PRECIPITABLE WATER VALUES ALREADY IN THE 1.5 TO 2.0 RANGE AND WILL REMAIN THAT WAY THROUGH MID DAY SATURDAY. PRECIPITATION POTENTIAL PLACEMENT SHOWED THE SOUTHERN AND EASTERN COUNTY WARNING AREAS AS A FAVORED LOCATION FOR HIGHER PRECIPITATION AMOUNTS TONIGHT INTO SATURDAY MORNING. DRIER AIR APPROACHES LATE SATURDAY IN THE NORTHERN COUNTY WARNING AREA AS THE HIGH BUILDS IN. WILL BE KEEPING TEMPERATURES MILD TONIGHT...AT OR ABOVE GUIDANCE. HIGHS TOMORROW WILL BE SUPPRESSED BY CLOUDS AND PRECIPITATION. COOLER MET LOOKS REASONABLE. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 210 PM EDT FRIDAY... NEXT SHORTWAVE TROUGH PASSES SATURDAY EVENING LEAVING THINGS ABOUT STATUS QUO WITH A DEEP AXIS OF MOISTURE TO THE SE...WEAK HIGH PRESSURE WEDGED IN FROM THE NORTH...AND LOW LEVEL MOISTURE ACROSS THE REGION. NEXT SERIES OF IMPULSES ALOFT LOOK PRETTY WEAK SATURDAY NIGHT INTO SUNDAY NIGHT WITH WIND FIELDS ABOVE THE WEDGE TURNING FROM MORE UPSLOPISH SATURDAY NIGHT/EARLY SUNDAY TO A MORE SOUTH/SW COMPONENT BY SUNDAY NIGHT. THIS IN ADVANCE OF ANOTHER MORE SUBSTANTIAL 5H SHORTWAVE TROUGH THAT WILL APPROACH LATE MONDAY INTO MONDAY NIGHT. THIS MAKES POPS IFFY EARLY ON WITH BEST LIFT SHIFTING TO THE SE WHILE PWATS LOWER FROM NORTH TO SOUTH BEFORE REBOUNDING AHEAD OF THE UPSTREAM WAVE MONDAY/MONDAY NIGHT. APPEARS BEST CHANCES WILL BE ALONG AND SOUTH OF HIGHWAY 460 SATURDAY NIGHT INTO SUNDAY NIGHT WITH ISOLATED POPS TO JUST CLOUDS UP NORTH. LATEST 12Z ECMWF HAS EVEN LESS COVERAGE WITH MORE CLOUDS/DRIZZLE THROUGH SUNDAY NIGHT ESPCLY SOUTH/SW INCLUDING THE SOUTHERN BLUE RIDGE. THUS APPEARS ANY SIGNIFICANT RAINFALL MAY BE EVEN LESS PER LATEST FORECAST WPC QPF PENDING LATER RUNS. DEEPER MOISTURE SHOULD RETURN BACK NORTH TO SOME DEGREE MONDAY INTO MONDAY NIGHT...AND AS DIFFLUENCE INCREASES AHEAD OF THE NEXT MID LEVEL FEATURE EXPECT SHOWERS TO COVER MUCH OF THE REGION BY LATE MONDAY WITH ISOLATED THUNDER POSSIBLE SW PER WEAK FORECAST CAPES. APPEARS SHOWERS WILL DIMINISH FROM NW TO SE LATER MONDAY NIGHT IN ADVANCE OF THE ACTUAL SURFACE FRONT THAT WILL BE NEARING THE MOUNTAINS LATE. THUS HIGHEST CHANCE POPS LATE MONDAY-MONDAY EVENING THEN DECREASING AFTER MIDNIGHT. CLOUDS AS WELL AS THE LINGERING WEDGE TO KEEP TEMPS ON THE COOL SIDE WITH LOWS CLOSER TO THE MAV MOS AND HIGHS SUNDAY MORE IN LINE WITH THE CHILLY MET MOS. MAY GET A BUMP IN HIGHS MONDAY AS THE FLOW TURNS MORE SW AND SOME BREAKS PERHAPS DEVELOP SO PUSHED MOST INTO THE 70S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 130 PM EDT FRIDAY... BROAD UPPER TROUGH WILL GRADUALLY DEEPEN ACROSS THE EASTERN STATES NEXT WEEK ALLOWING A LARGE AREA OF HIGH PRESSURE TO THE NORTH TO EVENTUALLY WEDGE SOUTH ALONG THE MOUNTAINS BY NEXT WEEKEND. THIS SHOULD PROMOTE MAINLY DRY WEATHER ALONG WITH BELOW NORMAL TEMPS THROUGH MUCH OF THE PERIOD. HOWEVER AHEAD OF THIS DRIER AIR...WILL HAVE A WEAK COLD FRONT RIDING ACROSS THE CWA FROM THE NW TUESDAY THAT SHOULD FINALLY PUSH MOST DEEPER MOISTURE TO THE SOUTH AND EAST TUESDAY NIGHT. TIMING OF THIS DRYING ALONG WITH WHETHER OR NOT ANOTHER WAVE RIDES UP THE BOUNDARY ACROSS THE SE...AS SUGGESTED BY A FEW GFS ENSEMBLE MEMBERS...REMAINS IN QUESTION. THIS FRONTAL PASSAGE ALONG WITH THE RESIDUAL MOISTURE AXIS BEING JUST OFF TO THE EAST SUGGESTS THE NEED TO KEEP IN SOME LOW POPS TUESDAY FOR NOW...THEN DRIER TUESDAY NIGHT-FRIDAY PER LATEST ECMWF. CANT TOTALLY RULE OUT ISOLATED SHOWERS MIDWEEK OVER THE SOUTH PER ANOTHER PASSING SHORTWAVE BUT IFFY GIVEN DRY AIR AND LATEST MODEL TRENDS. THUS PLANNING TO KEEP THE END OF THE WEEK MOSTLY DRY OUTSIDE OF AN ISOLATED SHOWER MENTION FAR SOUTH-EAST WEDNESDAY-EARLY THURSDAY. HIGHS MAINLY MID 60S TO AROUND 70 WEST AND 70-75 EAST WITH LOWS MOSTLY 50S...EXCEPT FOR A FEW COOLISH 40S IN THE VALLEYS GIVEN THE SURFACE RIDGE AXIS ABOUT OVERHEAD. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... AS OF 745 PM EDT FRIDAY... IFR-LIFR CIGS AND MVFR-IFR VSBYS THROUGH MUCH OF THE TAF VALID PERIOD...AT LEAST THROUGH 18Z SAT. STATIONARY FRONT ACROSS NC WILL REMAIN IN PLACE THROUGH THE WEEKEND...THEN GRADUALLY SHIFT SOUTH INTO EARLY NEXT WEEK. UPPER FLOW IS NEAR ZONAL WITH A SERIES OF EMBEDDED DISTURBANCES. SFC HIGH PRESSURE BRIDGING OVER THE MIDWEST ACROSS PA TOWARD THE NORTH MID-ATLANTIC COAST...CREATING FAVORABLE WEDGE ENVIRONMENT. EXTENSIVE ISENTROPIC/OVERRUNNING EVEN EXPECTED OVERNIGHT AS DEEP MOISTURE RIDES UP AND OVER THE SHALLOW LAYER OF COOL AIR NORTH OF THE STALLED FRONTAL BOUNDARY. THIS WILL PROMOTE LOWERING OF CIGS/VSBYS FROM SW-NE OVERNIGHT...MANY OF WHICH ARE ALREADY IN THE MVFR-IFR RANGE. THE BETTER CHANCE FOR RAIN COMES LATE TONIGHT/SATURDAY MORNING AS A SHORT WAVE MOVES TOWARD THE REGION FROM THE MIDWEST. AT OTHER TIMES...EXPECT WIDESPREAD -DZ AND BR. AS WINDS SHIFT TO THE NW 4-6KTS BEHIND THE PASSING UPPER SHORT WAVE SAT IN THE 18Z-20Z TIME FRAME...CIGS SHOULD IMPROVE TO MVFR AND VSBYS MVFR-VFR. PRIOR TO THIS TIMES...WINDS MOSTLY ENE- ESE 5-7KTS. MEDIUM TO HIGH CONFIDENCE IN CIGS THROUGH THE TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN VSBYS THROUGH THE TAF VALID PERIOD. MEDIUM CONFIDENCE IN WIND DIR THROUGH THE TAF VALID PERIOD...HIGH CONFIDENCE IN WIND SPD THROUGH THE TAF VALID PERIOD. EXTENDED AVIATION DISCUSSION... CLOUDS WILL LINGER...EVEN AFTER THE -RA ENDS SUNDAY...BUT OVERALL CONDITIONS SHOULD BE MOSTLY MVFR...WITH LESS IFR OR WORSE CIGS/VSBYS. BEYOND SUNDAY...BROAD UPPER TROUGH DEVELOPING ACROSS THE NORTHERN STATES...WITH THE RNK CWA ON THE SOUTHERN EDGE OF THIS BROAD UPPER TROUGH...LEADING TO PRIMARILY CONTINUED ZONAL FLOW. LATEST MODEL TRENDS BEGINNING TO FAVOR POTENTIAL CHANGE TO A MORE NW FLOW ALOFT AS THE WEEK PROGRESSES...WHICH SHOULD ATTEMPT TO PUSH THE PESKY DEEP MOISTURE FURTHER SOUTH AWAY FROM THE REGION. OVERALL...EXPECT MVFR CONDITIONS TO PERSIST INTO MONDAY AS AFOREMENTIONED UPPER TROUGH BRINGS MORE CLOUDS AND SHOWERS TO THE REGION. HOWEVER...THIS WILL NOT BE A WEDGE SETUP LIKE CURRENT SITUATION...SO OVERALL IMPROVED CONDITIONS EXPECTED COMPARED TO CURRENT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...AMS/PW/RAB SHORT TERM...JH LONG TERM...JH AVIATION...MBS/RAB
Hazardous weather outlook, Sep 12, 5:22 AM EDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 522 AM EDT FRI SEP 12 2014 NCZ003>006-020-VAZ011-013-014-016>020-022>024-032>035-043>047-058- 059-WVZ042>045-130930- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 522 AM EDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-019-VAZ007-009-010-012-015-130930- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- 522 AM EDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT ACROSS THE NORTH CAROLINA MOUNTAINS AND THE MOUNTAIN EMPIRE AS A COLD FRONT STALLS JUST SOUTH OF THE FORECAST AREA. WHERE HEAVY RAIN OCCURS...RAPID RISES OF WATER LEVELS MAY OCCUR ON SOME OF THE NEARBY CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH LATE SATURDAY MORNING ACROSS THE NORTH CAROLINA MOUNTAINS AND THE MOUNTAIN EMPIRE AS A COLD FRONT MOVES ACROSS THE AREA. RAIN CHANCES WILL DECREASE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:48 PM EDT | Areal Flood Advisory | RNK | Watauga, Wilkes | 6 hr |
| Sep 13, 12:11 AM EDT | Special Weather Statement | RNK | Alleghany | 64 min |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.